Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 17, NWS Quad Cities, IA

August 9, 2007Keokuk County, Iowa

NWS Quad Cities, IA issued this river flood warning at Aug 9, 2007, 12:05 AM CDT for Keokuk County, Iowa. It took effect at Aug 9, 2007, 2:23 AM CDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2007, 12:05 AM CDT (05:05 UTC)
In effect from
Aug 9, 2007, 2:23 AM CDT
Expired
Aug 10, 2007, 4:36 PM CDT
In force
38 hr
Issued by
NWS Quad Cities, IA
Flood severity
Minor

County Keokuk County, IA

The radar

The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Skunk River near Sigourney (SIGI4).

Action stage
14.5 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05472500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Aug 8, 9:18 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 8, 9:18 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
918 PM CDT WED AUG 8 2007

.UPDATE...
MAIN CHANGE TO FORECAST WAS TO CANCEL FLASH FLOOD WATCH IN THE NORTH.
LINEAR MCS /BOW ECHO/ FAR SOUTHERN IA THROUGH NORTHWEST MO
SHIFTING EAST WHILE WEAKENING ON NORTHERN FLANK AS IT MOVES INTO LESS
FAVORABLE ENVIRONMENT (WEAKER SHEAR AND MARGINAL INSTABILITY).
SFC FRONT AT 00Z ROUGHLY NEAR A CHILLICOTHE MO TO QUINCY IL LINE.
SIGNIFICANT RAINFALL AND FLASH FLOOD THREAT LOOKS TO BE FAVORED ALONG
AND NORTH OF THIS BOUNDARY... OR ROUGHLY IN AREAS ALONG AND SOUTH
OF INTERSTATE 80 AS LLJ INCREASES AND VEERS INTO THIS FRONT AND ALSO
THE COLD POOL FROM MCS. HEAVY RAIN THREAT MAY CONTINUE TO SHIFT
SOUTH OVERNIGHT AS OUTFLOW FROM MCS REINFORCES FRONT... THUS HAVE NOT
GONE WITH A FLASH FLOOD WATCH SOUTHERN HALF ATTIM... BUT WILL CONTINUE
TO MONITOR. MID LEVEL SHORTWAVE ASSISTING CONVECTION MOVING INTO
WESTERN IA AND DISTANCE/SPEED TOOL PLACES IT ALONG MISSISSIPPI 15Z-18Z
THURS... SO WILL BE DRYING OUT LATE TONIGHT AND TOMORROW MORNING
FROM WEST TO EAST.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

05
Hazardous weather outlook, Aug 8, 4:47 AM CDT, 19 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
447 AM CDT WED AUG 8 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-091000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
447 AM CDT WED AUG 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT. ONGOING STORMS THIS MORNING WILL DIMINISH AND EXIT THE
AREA BY MIDDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS
AFTERNOON AND EVENING IN IOWA...DEVELOPING INTO A LARGER COMPLEX
THAT MOVES ACROSS THE AREA THROUGH THE EVENING AND OVERNIGHT
HOURS. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY
RAINFALL AND DAMAGING WINDS.

A HEAT ADVISORY REMAINS IN EFFECT SOUTH OF A LINE FROM FAIRFIELD
TO GALESBURG. OPPRESSIVELY HOT AND HUMID AIR WILL REMAIN IN
PLACE...WITH LOCATIONS ALONG AND SOUTH OF INTERSTATE 80 REACHING
HEAT INDEX READINGS ABOVE 100 TODAY AND WITH WARM NIGHTTIME
TEMPERATURES CONTINUING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ON THURSDAY AS A WEAK FRONT SWEEPS
SOUTHEASTWARD ACROSS THE AREA DURING THE DAY...THOUGH THE CHANCE
OF SEVERE THUNDERSTORMS IS LOWER.

THE HEAT ADVISORY REMAINS IN EFFECT THROUGH THURSDAY
EVENING...WHEN THE WEAK FRONT MOVING THROUGH THE AREA WILL PROVIDE
A BRIEF RESPITE FROM THE HIGH HUMIDITY. HOT TEMPERATURES AND
INCREASING HUMIDITY ARE THEN EXPECTED ACROSS THE AREA THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND OVERNIGHT.
ALSO...ANY REPORTS OF HEAVY RAINFALL OVER 1 INCH OR FLOODING ARE
ENCOURAGED.

MAYES

In the hours before

Local storm report, Aug 8, 8:06 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
806 PM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       4 E WHAT CHEER          41.41N 92.28W
08/08/2007  E1.00 INCH       KEOKUK             IA   TRAINED SPOTTER

            RAINFALL SINCE 630 PM. CURRENT RAINFALL RATE IS LIGHT.

&&

14
Special weather statement, Aug 8, 9:02 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 PM CDT WED AUG 8 2007

IAZ063-064-076-077-090500-
IOWA IA-JOHNSON IA-KEOKUK IA-WASHINGTON IA-
902 PM CDT WED AUG 8 2007

...THUNDERSTORMS WITH TORRENTIAL RAIN MOVING IN...

THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE AREA THROUGH THE LATE
EVENING. THE STORMS WILL BRING TORRENTIAL RAIN WITH RAINFALL RATES OF
1 TO 2 INCHES IN LESS THAN AN HOUR...AND FREQUENT AND INTENSE
LIGHTNING. THE STORMS WILL MOVE OVER SOME OF THE SAME AREAS
REPEATEDLY ENHANCING RAINFALL AMOUNTS AND THE POTENTIAL FOR FLASH
FLOODING. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

05
Local storm report, Aug 8, 9:23 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HEAVY RAIN       MEDIAPOLIS              41.01N 91.16W
08/08/2007  E3.00 INCH       DES MOINES         IA   TRAINED SPOTTER

            RAINFALL SINCE 7 PM.

&&
Special weather statement, Aug 8, 9:35 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
935 PM CDT WED AUG 8 2007

IAZ065-067-068-078-087-088-098-ILZ015-024-MOZ009-090500-
CEDAR IA-HENRY IA-JEFFERSON IA-LOUISA IA-MERCER IL-MUSCATINE IA-
ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-VAN BUREN IA-
935 PM CDT WED AUG 8 2007

...THUNDERSTORMS WITH TORRENTIAL RAIN MOVING IN...

THUNDERSTORMS WILL MOVE INTO MUCH OF THE AREA BY MIDNIGHT AND PERSIST
THROUGH THE EARLY MORNING. THE THUNDERSTORMS WILL BRING TORRENTIAL
RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES IN LESS THAN AN HOUR...AND
FREQUENT AND INTENSE LIGHTNING. THE THUNDERSTORMS WILL MOVE OVER SOME
OF THE SAME AREAS REPEATEDLY ENHANCING RAINFALL AMOUNTS AND THE
POTENTIAL FOR FLASH FLOODING. HEAVY RAINS MAY FLOOD LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL
STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF
THREATENED BY FLOOD WATERS.

05
Local storm report, Aug 8, 10:09 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1009 PM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     FLASH FLOOD      1 WSW IOWA CITY         41.65N 91.55W
08/08/2007                   JOHNSON            IA   TRAINED SPOTTER

            STREET FLOODING ON 1ST AVE BETWEEN I80 AND HIGHWAY 6.
            WATER ON ROAD WAS ABOUT 4 INCHES DEEP.

1000 PM     HEAVY RAIN       4 E WHAT CHEER          41.41N 92.28W
08/08/2007  E1.98 INCH       KEOKUK             IA   TRAINED SPOTTER

            UPDATED REPORT. RAINFALL SINCE 630 PM. SOME PONDING
            OCCURRING IN BACKYARDS. /24 TO 36 HOUR TOTAL...3.89
            INCHES./

&&
Special weather statement, Aug 8, 11:00 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1100 PM CDT WED AUG 8 2007

IAZ063>065-067-068-076>078-ILZ015-016-024-090700-
CEDAR IA-HENRY IL-IOWA IA-JOHNSON IA-KEOKUK IA-LOUISA IA-MERCER IL-
MUSCATINE IA-ROCK ISLAND IL-SCOTT IA-WASHINGTON IA-
1100 PM CDT WED AUG 8 2007

...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...

STRONG THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY MORNING...
ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. THE THUNDERSTORMS WILL
BRING TORRENTIAL RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES IN
LESS THAN AN HOUR...AND FREQUENT AND INTENSE LIGHTNING. GUSTY WINDS
OF 20 TO 35 MPH WILL ALSO BE POSSIBLE. THE THUNDERSTORMS WILL MOVE
OVER SOME OF THE SAME AREAS REPEATEDLY...ESPECIALLY BETWEEN
INTERSTATE 80 AND HIGHWAY 34...THEREBY ENHANCING RAINFALL AMOUNTS
AND THE POTENTIAL FOR FLASH FLOODING IN THESE AREAS. HEAVY RAINS MAY
FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER
LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK
HIGHER GROUND IF THREATENED BY FLOOD WATERS.

IAZ087>089-098-099-MOZ009-010-090700-
CLARK MO-DES MOINES IA-HENRY IA-JEFFERSON IA-LEE IA-SCOTLAND MO-
VAN BUREN IA-
1100 PM CDT WED AUG 8 2007

...THUNDERSTORMS WITH TORRENTIAL RAIN BECOMING WIDESPREAD...

THUNDERSTORMS WILL BECOME WIDESPREAD INTO THE EARLY MORNING. THE
STORMS WILL BRING TORRENTIAL RAIN WITH RAINFALL RATES OF 1 TO
2 INCHES IN LESS THAN AN HOUR...AND FREQUENT AND INTENSE LIGHTNING.
GUSTY WINDS OF 20 TO 35 MPH WILL ALSO BE POSSIBLE. THE THUNDERSTORMS
WILL MOVE OVER SOME OF THE SAME AREAS REPEATEDLY ENHANCING RAINFALL
AMOUNTS AND THE POTENTIAL FOR FLASH FLOODING. HEAVY RAINS MAY FLOOD
LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS
AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER
LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK
HIGHER GROUND IF THREATENED BY FLOOD WATERS.

05

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:40 PM CDTRiver Flood AdvisoryDVNJohnson, Washington24 hr
Aug 8, 9:40 PM CDTRiver Flood AdvisoryDVNKeokuk24 hr
Aug 8, 9:43 PM CDTFlash Flood WarningDVNKeokuk6 hr
Aug 9, 4:20 AM CDTRiver Flood WarningDVNJohnson, Washington25 hr
Aug 9, 11:03 AM CDTRiver Flood WarningDVNHenry, Jefferson, Washington23 hr
Aug 9, 11:03 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee9 hr

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.